Alabama, 2004

Cold in Alabama, August 14, 2004

August 14, 2004 · NWS BMX · 1 event in 1 county or zone

1 cold/wind chill, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 14, 2:21 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 14, 2:21 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 AM CDT SAT AUG 14 2004

.SHORT TERM...(TONIGHT - MONDAY NIGHT)

SO FAR LIGHT WINDS ARE KEEPING TEMPS RIGHT AT THE RECORD VALUES THIS
MORNING.  STILL EXPECT MOST TO BE BROKEN BY DAYBREAK.   TODAY SHOULD
BE A TAD WARMER THAN YESTERDAY.  DRY, COOL WEATHER PATTERN CONTINUES
THROUGH REMAINDER OF WEEKEND. EXPECT A SLOW WARMING TREND THROUGH
MONDAY. NO SIGNIFICANT CHANGES MADE.

&&

.LONG TERM...(TUESDAY - FRIDAY)

MORE SEASONAL TEMPERATURES BY TUESDAY.  DEEP SOUTHWESTERLY FLOW
FCST TO DEVELOP BY THURSDAY INTO FRIDAY, AHEAD OF NEXT STORM SYSTEM,
SO RAISED POPS TO CHANCE CATEGORY FOR END OF WEEK.

&&

.PRELIMINARY NUMBERS...

GADSDEN    79 54 83 59 86 / 00 00 00 00
ANNISTON   80 56 84 60 86 / 00 00 00 00
BIRMINGHAM 80 58 83 60 86 / 00 00 00 00
TUSCALOOSA 81 59 84 61 88 / 00 00 00 00
CALERA     82 58 84 62 88 / 00 00 00 00
AUBURN     83 61 87 62 89 / 00 00 00 00
MONTGOMERY 85 63 88 64 91 / 00 00 00 00
TROY       83 63 88 64 90 / 00 00 00 00
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

88
Hazardous weather outlook, Aug 13, 12:15 PM CST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT FRI AUG 13 2004

ALZ011>015-017>050-151230-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
115 PM CDT FRI AUG 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(TODAY AND TONIGHT).

NO HAZARDOUS WEATHER IS EXPECTED.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...NONE.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY).

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT
ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Jefferson

When
August 14, 4:00 AM CST
Where
Jefferson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.554, -86.896 (the zone’s center; the record gives no point)

The morning low temperature observed at the Birmingham International Airport was 54 degrees.This temperature established a new record low. The previous record was 58 degrees set back in 1967.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416567.